Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Question About Immunosuppresants For Fibrosis


  • Please log in to reply
25 replies to this topic

#21 janey

janey

    Platinum Member

  • Topic Starter
  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 03 March 2007 - 10:58 AM

Heidi,
Coumadin doesn't help with the Afibs, but it does help prevent the blood from clotting inside the Atria during a fibrillation. During a fib, a lot of the blood doesn't get passed into the ventricle, so by staying put, it could clot. If the blood clots and a clot gets released into the blood stream, well - you know...
So yes, Coumadin is a blood thinner. Sorry for the confusion.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#22 Heidi

Heidi

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 573 posts

Posted 03 March 2007 - 12:14 PM

Hi Janey,

Thanks for the explanation....now it makes sense! I do hope those A-fibs clear up for you!

Warm wishes,
Heidi

#23 Guest_Sherrill_*

Guest_Sherrill_*
  • Guests

Posted 03 March 2007 - 01:31 PM

Hi Janey,

I'm curious........ do you know when you're having fibrillations or not? Are they just picked up by the pacemaker, or does that happen with the "small" ones, and you can still feel the "big" ones?

A year or two back my renal doctor was hearing some and considered putting me on Warfarin, (same as Coumadin), or maybe just aspirin. They seemed to go away, so we haven't needed to revisit the problem. Hope we don't either, but I was wondering if maybe I still have them though without noticing!

Warm hugs,

#24 americanmike

americanmike

    Senior Bronze Member

  • Members
  • PipPipPip
  • 72 posts

Posted 04 March 2007 - 05:27 PM

Janey you are certainly fighting hard!!!!

keep it up. you provide so much to this forum and everyone who's going through one thing or another is helped by you!

Reading your post, repsonses, and knowing your story and many others. It's fair to say immunosuppressants are hard on the body. And risky.

Just wondering if you've fully explored stem cell transplants, and or monoclonal antibody therapy? I know your heart is a limiting factor... but there are conditioning routines that are much milder on the heart (alemtuzumab, fludarabine, ATG, etc).

Also many older patients with severe heart problems undergo stem cell transplants for Amyloidosis. Of course they have no choice, but the risk is manageable.

Just thought consultation with some experts in stem cell transplantation for people with heart damage might be worthwhile.

You know some doctors say one thing, but there's always another Dr's side to consider.

looking up and wishing you positive things.

Michael in Florida

#25 Kiwi

Kiwi

    Senior Bronze Member

  • Members
  • PipPipPip
  • 57 posts
  • Location:Whangamata, New Zealand

Posted 07 March 2007 - 10:23 AM

Hi Janey
I'm a bit late adding to this topic but it's been 8 months since I finished my Cyclophosphamide infusions. The fibrosis has stabilized on my lungs since then (although they can not attribute it to the infusions necessarily) but it did nothing for my skin progression. I also felt like it took my body a long time to come back to "normal" - I really felt knocked around from it. Nausea and hydration is minimised by what they give you at the time, ie, mesna, nausea pills.

They see no reason to do another cycle at this stage.
What's frustrating is that they can not ascertain whether it's the Cyclo, weather or natural progression which is stabilizing the lungs - this, to me speaks volumes.

If they wanted to suggest I do another 6 month treatment I would decline. Too many toxins in an already struggling body for my liking - that's my opinion.
Good luck, Megan
Kiwi

Diagnosed 2006 - Diffuse Scleroderma
Skin and lung involvement

#26 janey

janey

    Platinum Member

  • Topic Starter
  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 11 March 2007 - 04:58 PM

Finally getting back to your responses. Sorry it took so long.
Sherrill - I don't feel the short fibs, but "at times" I do know that I'm in A fib with the longers one. As you know I already cough a lot, but when the cough become uncontrollable, it usually indicates a fib. I have discovered that oxygen can "usually" stop it. If the fib is a really high heart rate that can't be controlled by pacer, I get a strong pulsing in my neck and pounding chest. My pacer is not a defibrillator so it can't always stop the fibs.

Mike - my research is increasing on the stem cells and finding more about my eligibility. I haven't explored monoclonal antibody therapy, so thanks for mentioning it. I'll take a look.

Megan, You're right, with all the meds and stuff we're going through it's hard to know what does what. I'm glad your lungs are stable. Wish you knew for sure what to attribute it to. I haven't had a chance yet to talk to the pulmonary doctor about these treatments, but I see her on Wed. Right now I am leaning toward the IV cytoxan because of my recent experience with the oral. I'm getting my IVIg treatments this week so I hope they reduce some of the fatigue that I'm experiencing for not being on an immunosuppresant. We'll see in a week

Thanks again to everyone for your valuable feedback.

Big Hugs,
Janey